Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 134, NWS Wichita, KS

June 14, 2025Harper County, Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 14, 2025, 6:38 AM CDT for Harper County, Kingman County, Reno County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 6:38 AM CDT (11:38 UTC)
Expired
Jun 14, 2025, 7:30 AM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harper County, KS, Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:24 AM CDT, 14 minutes earlier. Its key messages:

  • Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain
  • Additional storms are possible tonight although tremendous uncertainty remains
  • Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning
Area forecast discussion, Jun 14, 6:24 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
624 AM CDT Sat Jun 14 2025

.KEY MESSAGES...

- Storms likely this morning, especially across south-central KS --
  some may become severe with wind gusts near 60 mph and heavy rain

- Additional storms are possible tonight although tremendous
  uncertainty remains

- Storm chances, especially at nighttime, continue into next
  week with the best chances late Tuesday into Wednesday morning

&&

.DISCUSSION...
Issued at 223 AM CDT Sat Jun 14 2025

As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains
across the Plains with the remnant low across the mid-MS
valley. At the surface, an ill-defined surface pattern is in
place with a weak frontal zone stretching from northeast CO
through eastern NE. A second boundary extends down the foothills
of the Rockies into eastern NM. A pseudo-warm front extends
from southwest KS into central OK. A plume of rich moisture
continues to advect northward into southern KS with dew points
in the low to mid 70s. Three areas of convection may impact the
forecast area later this morning. The first is located across
northwest KS and attached to the weak front from northeast CO
into NE. A subtle shortwave trough axis appears to be providing
maintenance for this cluster at this point. A second area is
located across west-central KS and developed along the N/S
boundary. The third and final area is WAA driven convective
development from west- central KS into portions of south-central
KS.

The 00Z HREF seems to have a good handle on the evolution of these 3
convective areas. The west-central KS cluster will continue to
progress eastward with scattered development on the nose of the 850
mb jet. As we approach 7 AM, these two areas of convection may merge
and develop a more-estabilshed cold pool and move southeast. An
overall weakly sheared environment (20-25 kt) will preclude a more-
significant severe weather event. That being said, daily max
PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support
damaging winds near 60 mph and very heavy rainfall. The most
likely zone for receiving damaging wind gusts near 60 mph
extends south of a line from Russell to McPherson to Eureka.
This convection will likely exit the area into OK by early
afternoon. Residual cloud debris will likely hold temperatures
in the low to mid 80s.

The midlevel ridge axis will remain across the southwest US tonight
through Monday with perturbations rounding the ridge and ejecting
into the Plains. There remains a signal for afternoon storm
development across the High Plains Saturday afternoon with upscale
growth and an MCS moving across a portion of the region tonight into
Sunday morning. Given the widespread convection expected through at
least midday, the overnight MCS may remain north of I-70. Short
range trends will need to be monitored throughout the day to
reevaluate this potential.

These challenging forecast scenarios with WAA driven convection will
continue into early next week before a more-synopically driven MCS
progresses across the area late Tuesday into Wednesday. The midlevel
trough responsible for this MCS will move east of the area by
midweek with increasing midlevel heights thereafter. This should
support a drier and warmer pattern for the latter half of next
week.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 621 AM CDT Sat Jun 14 2025

A complex of thunderstorms will impact all central and south
central KS sites this morning. A bowing segment may yield gusty
winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO
group at HUT and ICT for these stronger winds and reduced VSBY
due to heavy rain. Maintained a PROB30 at CNU as confidence
remains low of impacts there. Additional showers and storms are
possible tonight but confidence is much too low for introduction
at this time.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...BRF
AVIATION...BRF
Hazardous weather outlook, Jun 14, 2:33 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
233 AM CDT Sat Jun 14 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
233 AM CDT Sat Jun 14 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this morning, mainly
south of a line from Russell to McPherson to Eureka. The strongest
storms will be capable of wind gusts near 60 mph and heavy rainfall.

Additional storms are possible tonight but considerable uncertainty
remains with storm coverage and timing. Stay tuned.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm chances will continue Sunday through Wednesday morning. The
best chances will occur during the overnight hours. The greatest
potential for severe weather appears to be Tuesday evening into
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:57 AM CDTFlash Flood Warning Considerable damage threatICTButler4 hr
Jun 14, 7:09 AM CDTSevere Thunderstorm Warning Considerable damage threatICTReno66 min
Jun 14, 7:49 AM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick41 min
Jun 14, 8:54 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner51 min
Jun 14, 9:26 AM CDTSevere Thunderstorm WarningICTCowley22 min
Jun 14, 10:55 AM CDTAreal Flood WarningICTButler4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.